MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS CLOSED MALE LUER, RED CAP; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS CLOSED MALE LUER, RED CAP; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 20130-01
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Chemical Exposure (2570)
Date of Event 07/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available for investigation.Without the return of the device a probable cause is unable to be determined.If additional information becomes available a supplemental report will be submitted.
 
Event or Problem Description
The event involves a spinning spiros® closed male luer, red cap that leaked a chemotherapy drug, bendamustine, during patient use.The medication landed on patient¿s skin and was cleaned per protocol.The healthcare provider was wearing proper ppe and there was no report of unprotected exposure to the healthcare provider.There was patient involvement but no patient harm.
 
Additional Manufacturer Narrative
No product samples, videos, or photographs were returned for investigation.The device history review for lot 4749754 was reviewed and a poppet sub-component was found that had a molding anomaly on the sealing surface that can lead to leakage.The reported complaint of a leaking spiros can be confirmed.The probable cause of the leaking spiros is due to a molding anomaly on the sealing surface of the poppet sub-component.The list and lot number of the device was identified as part of a voluntary recall.Icu medical is notifying affected customers via a letter requiring removal of the affected products from the market.

Brand Name
SPINNING SPIROS CLOSED MALE LUER, RED CAP
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key10453411
Report Number9617594-2020-00339
Device Sequence Number11643804
Product Code FPA
UDI-Device Identifier00840619023386
UDI-Public(01)00840619023386(17)250301(10)4749754
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K082806
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2025
Device Catalogue Number20130-01
Device Lot Number4749754
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer09/04/2020
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BENDAMUSTINE, MFR UNK; BENDAMUSTINE, MFR UNK